Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 399, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 1, 2012, 10:55 PM CDT for Craighead County, Mississippi County, Poinsett County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2012, 10:55 PM CDT (03:55 UTC)
- Expired
- Sep 1, 2012, 11:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2103 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WUUS54 KMEG 020355
SVRMEG
ARC031-093-111-020430-
/O.NEW.KMEG.SV.W.0399.120902T0355Z-120902T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1055 PM CDT SAT SEP 1 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 1130 PM CDT
* AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF
HARRISBURG...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARAWAY...
HARRISBURG...LEPANTO...MARKED TREE...TRUMANN AND TYRONZA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3570 9077 3582 9014 3545 9014 3544 9061
3545 9061 3544 9079
TIME...MOT...LOC 0355Z 262DEG 38KT 3560 9060
$$1 follow-up statement
010
WWUS54 KMEG 020411
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 PM CDT SAT SEP 1 2012
ARC031-093-111-020430-
/O.CON.KMEG.SV.W.0399.000000T0000Z-120902T0430Z/
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
1111 PM CDT SAT SEP 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR EASTERN POINSETT...SOUTHWESTERN MISSISSIPPI AND SOUTHEASTERN
CRAIGHEAD COUNTIES...
AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR TULOT...OR NEAR LEPANTO...MOVING
EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRDSONG...
CARAWAY...LEPANTO...MARKED TREE...THREE WAY...TRUMANN...TYRONZA...
DEGELOW...BUNNEY...STIER...PROMISED LAND...MANDALAY...ETOWAH AND
LENNIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3571 9057 3580 9015 3545 9014 3545 9052
3545 9056 3545 9060
TIME...MOT...LOC 0412Z 262DEG 38KT 3562 9038
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:31 PM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Sep 1, 3:31 PM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 331 PM CDT SAT SEP 1 2012 .DISCUSSION...19Z SURFACE ANALYSIS CENTERS THE REMNANTS OF ISAAC JUST NORTH OF COLUMBIA MISSOURI. THERE HAS BEEN A BREAK IN THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE MID SOUTH FROM LATE THIS MORNING THROUGH MID AFTERNOON AS A DRY SLOT /INDICATED BY WATER VAPOR SATELLITE TRENDS/ HAS BUILT IN TO ARKANSAS AND MUCH OF THE MID SOUTH. THUNDERSTORMS ARE ONLY BEGINNING TO DEVELOP ONCE AGAIN UP ACROSS EXTREME NORTHWEST ARKANSAS IN ASSOCIATION WITH AN APPROACHING SHORTWAVE ASSOCIATED WITH THE REMNANTS OF ISAAC. TEMPERATURES AS OF 3 PM CDT ARE IN THE MIDDLE 80S TO LOWER 90S ACROSS THE FORECAST AREA. STRONG TO SEVERE THUNDERSTORM POTENTIAL TONIGHT AND CONVECTIVE CHANCES INTO NEXT WEEK ARE THE MAIN FORECAST CHALLENGES FOR THIS AFTERNOON/S FORECAST ISSUANCE. .SHORT TERM...(TONIGHT THROUGH TUESDAY)...LATEST SHORT TERM MODELS...ESPECIALLY THE HRRR AND THE 12Z WRF SUGGEST THE RELATIVELY RAIN FREE CONDITIONS CURRENTLY OCCURRING ACROSS THE MID SOUTH WILL COME TO AN END THIS EVENING AS ANOTHER SHORTWAVE ROTATING AROUND THE REMNANTS OF ISAAC MOVES ACROSS THE LOWER MISSISSIPPI VALLEY TONIGHT. DAYTIME INSTABILITY /SURFACE BASED CAPE VALUES AVERAGING BETWEEN 2000-3500 J/KG...LI/S BETWEEN -5 TO -6/ AND STEEP LOW LEVEL LAPSE RATES HAVE RESULTED IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS ARKANSAS...FROM NEAR WALNUT RIDGE BACK THROUGH CENTRAL AND WEST CENTRAL ARKANSAS. AT THIS TIME BELIEVE THIS ACTIVITY WILL GRADUALLY INCREASE IN COVERAGE AS IT MOVES ACROSS THE MID SOUTH TONIGHT...ESPECIALLY ALONG AND NORTH OF I-40. THUS...INCREASED POPS ACROSS THE ABOVE MENTIONED AREAS. A FEW STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS THIS SHORTWAVE MOVES THROUGH THE MID SOUTH. DAMAGING WINDS WILL BE THE MAIN THREAT FOR ANY THUNDERSTORM THAT REACHES SEVERE LIMITS. A TROPICAL AIR MASS COMBINED WITH PRECIPITABLE WATER VALUES ABOVE 2 INCHES SUGGESTS THE POTENTIAL FOR LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WITHIN THUNDERSTORMS. SHORT TERM MODELS INDICATE THE REMNANTS OF ISAAC WILL GRADUALLY MOVE EAST SOUTHEAST TO THE OHIO AND TENNESSEE VALLEYS FOR SUNDAY THROUGH TUESDAY. AS A RESULT...A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL PERSIST BUT GRADUALLY DECREASE THROUGH THE REMAINDER OF THE PERIOD. A STRONG THUNDERSTORM OR TWO CONTAINING HEAVY RAINFALL AND GUSTY WINDS WILL ALSO BE POSSIBLE ON SUNDAY AFTERNOON. .LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG RANGE MODELS INDICATE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE AREA THROUGHOUT THE PERIOD AS ANOTHER COLD FRONT DROPS INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY NIGHT AND THEN STALLS OUT ACROSS THE AREA INTO NEXT WEEKEND. KEPT PRECIPITATION CHANCES ON THE LOW END FOR THE TIME BEING AS THERE ARE SOME TIMING/COVERAGE DIFFERENCES BETWEEN THE LONG TERM MODEL SOLUTIONS. CJC && .AVIATION... 18Z TAFS STARTING TO SEE ANOTHER ROUND OF SHOWERS/STORMS BEGIN TO DEVELOP ACROSS THE MIDSOUTH AS TEMPERATURES CLIMB INTO THE UPPER 80S. SHOWERS WILL BE HIT AND MISS THROUGH MOST OF THE AFTERNOON...MUCH LIKE YESTERDAY. AROUND 00-04Z A BAND OF POSSIBLY STRONGER SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP NEAR JBR TO LITTLE ROCK AND MOVE TO THE EAST. TRIED TO TIME THIS UN-DEVELOPED LINE BY ADDING VCTS TO JBR...THEN MEM AND MKL. HOWEVER TIMING OF THIS FEATURE WILL BECOME MUCH MORE CERTAIN AFTER...OR EVEN IF IT DEVELOPS. WILL AMEND WHEN THERE IS SOMETHING MORE CONCRETE TO TRACK. STRONG WIND AND BRIEF IFR VISIBILITY DUE TO HEAVY RAIN CAN BE EXPECTED. OTHERWISE...EXPECT PRECIPITATION INTENSITY AND COVERAGE TO DIMINISH BY 06Z...WITH MVFR TO IFR LOW CLOUDS DURING TH EARLY MORNING HOURS. && .PRELIMINARY POINT TEMPS/POPS... MEM 76 93 76 94 / 60 40 40 20 MKL 75 89 72 89 / 70 60 50 30 JBR 75 90 72 93 / 70 50 30 20 TUP 74 90 73 92 / 40 40 50 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 1, 7:51 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 751 PM CDT SAT SEP 1 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 751 PM CDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND MOST OF NORTH MISSISSIPPI NORTH AND WEST OF TUPELO. DAMAGING WINDS WILL BE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. A TORNADO IS POSSIBLE NEAR THE KENTUCKY BORDER. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED ACROSS PORTIONS OF EAST AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND FAR NORTHWEST MISSISSIPPI THIS EVENING. SWC
In the hours before
Special weather statement, Sep 1, 10:04 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1004 PM CDT SAT SEP 1 2012
ARZ058-MSZ010-020345-
PHILLIPS AR-COAHOMA MS-
1004 PM CDT SAT SEP 1 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...
SOUTH CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES SOUTH OF ELAINE AT 1005 PM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN COAHOMA AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
CLARKSDALE AND ELAINE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES FLOWER LAKE...HORSESHOE
LAKE...MOON LAKE AND OLD TOWN LAKE.
&&
LAT...LON 3439 9090 3440 9044 3398 9045 3402 9067
3411 9067 3412 9100
TIME...MOT...LOC 0305Z 271DEG 27KT 3427 9082Special weather statement, Sep 1, 10:13 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 PM CDT SAT SEP 1 2012
TNZ053>055-091-092-020345-
CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN-
1013 PM CDT SAT SEP 1 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
NORTHEASTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH WAS LOCATED
FROM 3 MILES NORTH OF JACKS CREEK TO SELMER AT 1013 PM CDT...MOVING
EAST AT 40 MPH.
PEOPLE IN CHESTER...DECATUR...HARDIN...HENDERSON AND MCNAIRY
COUNTIES...INCLUDING LOCATIONS NEAR SAVANNAH AND SELMER...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES PINE LAKE.
&&
LAT...LON 3538 8801 3536 8800 3531 8801 3529 8797
3514 8798 3507 8874 3533 8854 3554 8861
3560 8802 3553 8797 3549 8798 3546 8803
3544 8804 3541 8796
TIME...MOT...LOC 0313Z 261DEG 35KT 3551 8852 3534 8843
3516 8855Special weather statement, Sep 1, 10:15 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1015 PM CDT SAT SEP 1 2012 TNZ089-090-020400- FAYETTE TN-HARDEMAN TN- 1015 PM CDT SAT SEP 1 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1100 PM CDT FOR... SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES NORTHWEST OF LAGRANGE AT 1016 PM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN FAYETTE AND HARDEMAN COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3500 8890 3500 8948 3522 8945 3530 8890 TIME...MOT...LOC 0316Z 258DEG 34KT 3512 8930
Special weather statement, Sep 1, 10:17 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1017 PM CDT SAT SEP 1 2012 MSZ002>004-013-014-020400- BENTON MS-UNION MS-TIPPAH MS-MARSHALL MS-LAFAYETTE MS- 1017 PM CDT SAT SEP 1 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1100 PM CDT FOR... BENTON COUNTY IN NORTHEAST MISSISSIPPI... WESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... EASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER HOLLY SPRINGS AT 1018 PM CDT...MOVING EAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN BENTON...LAFAYETTE...MARSHALL...TIPPAH AND UNION COUNTIES...INCLUDING LOCATIONS NEAR HOLLY SPRINGS...NEW ALBANY AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3438 8906 3439 8960 3499 8946 3499 8886 TIME...MOT...LOC 0318Z 263DEG 45KT 3476 8939
Special weather statement, Sep 1, 10:39 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 PM CDT SAT SEP 1 2012
ARZ026-027-020430-
CRAIGHEAD AR-POINSETT AR-
1039 PM CDT SAT SEP 1 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...
SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES EAST OF WALDENBURG AT 1039 PM CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
BAY...CARAWAY...HARRISBURG...LEPANTO...MARKED TREE...TRUMANN AND
TYRONZA...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3567 9094 3579 9029 3544 9029 3544 9061
3545 9061 3544 9095
TIME...MOT...LOC 0339Z 260DEG 37KT 3556 9082Special weather statement, Sep 1, 10:41 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 PM CDT SAT SEP 1 2012
TNZ053>055-091-092-020430-
CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN-
1041 PM CDT SAT SEP 1 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTH CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER MORRIS CHAPEL AT 1041 PM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...DECATUR...HARDIN...HENDERSON AND MCNAIRY
COUNTIES...INCLUDING LOCATIONS NEAR SAVANNAH...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PINE
LAKE.
&&
LAT...LON 3538 8799 3538 8801 3536 8800 3531 8801
3529 8797 3514 8798 3512 8851 3546 8849
3555 8798 3550 8797 3546 8803 3544 8804
3541 8796
TIME...MOT...LOC 0341Z 259DEG 30KT 3530 8830The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:01 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 44 min |
| Sep 1, 7:52 PM CDT | Special Weather Statement | MEG | St. Francis | 53 min |
| Sep 1, 8:04 PM CDT | Special Weather Statement | MEG | Lee, Phillips | 56 min |
| Sep 1, 8:21 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 54 min |
| Sep 1, 10:39 PM CDT | Special Weather Statement | MEG | Poinsett | 51 min |
| Sep 1, 11:25 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 23 min |
| Sep 1, 11:58 PM CDT | Special Weather Statement | MEG | Mississippi | 32 min |
| Sep 2, 1:20 AM CDT | Flash Flood Warning | MEG | Mississippi, Poinsett | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.